Alert archive / Wyoming / High Wind Warnings in 2023
High Wind Warning 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Feb 5, 2023, 2:05 AM MST for 5 counties in Wyoming. It took effect at Feb 5, 2023, 6:54 AM MST. It was in force for 28 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 5, 2023, 2:05 AM MST (09:05 UTC)
- In effect from
- Feb 5, 2023, 6:54 AM MST
- Expired
- Feb 6, 2023, 11:00 AM MST
- In force
- 28 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 11:18 AM MST | NON-TSTM WND GST 58 | 3 Nw Elk Mountain, WY | MESONET STATION WY19 2.9 NW ELK MOUNTAIN (WYDOT). |
| Feb 5, 11:26 AM MST | NON-TSTM WND GST 60 | 1 Nnw Arlington, WY | ARLINGTON WYDOT SITE. |
| Feb 5, 12:04 PM MST | NON-TSTM WND GST 62 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Feb 5, 3:22 PM MST | NON-TSTM WND GST 63 | 3 Nw Elk Mountain, WY | MESONET STATION WY19 2.9 NW ELK MOUNTAIN (WYDOT). |
| Feb 5, 9:34 PM MST | NON-TSTM WND GST 66 | 8 S Sibley Peak, WY | MESONET STATION WY1 8.4 S SIBLEY PEAK (WYDOT). |
| Feb 5, 10:58 PM MST | NON-TSTM WND GST 60 | 8 S Sibley Peak, WY | MESONET STATION WY1 8.4 S SIBLEY PEAK (WYDOT). |
| Feb 5, 11:02 PM MST | NON-TSTM WND GST 62 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). SUSTAINED AT 52 MPH. |
| Feb 5, 11:38 PM MST | NON-TSTM WND GST 68 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). SUSTAINED AT 57 MPH. |
| Feb 6, 12:58 AM MST | NON-TSTM WND GST 64 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 6, 2:12 AM MST | NON-TSTM WND GST 66 | 8 S Chugwater, WY | MESONET STATION WY40 7.5 S CHUGWATER (WYDOT). |
| Feb 6, 7:26 AM MST | NON-TSTM WND GST 58 | 2 Wnw Buford, WY | UPR SITE NEAR BUFORD. |
| Feb 6, 7:35 AM MST | NON-TSTM WND GST 60 | 11 Wsw Warren Af Base, WY | UPR SENSOR AT EMKAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.1 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466 WWUS75 KCYS 050905 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 205 AM MST Sun Feb 5 2023 WYZ101-060000- /O.NEW.KCYS.HW.W.0012.230205T2100Z-230206T0600Z/ Converse County Lower Elevations- Including the cities of Douglas, Glenrock, Bill, and Deer Creek 205 AM MST Sun Feb 5 2023 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 MPH with gusts up to 60 MPH possible. * WHERE...Lower elevations of Converse County including Glenrock, Deer Creek, and Douglas. * WHEN...2 PM MST this afternoon until 11 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-107-060000- /O.NEW.KCYS.HW.W.0012.230206T0000Z-230206T1800Z/ Central Laramie Range and Southwest Platte County- East Platte County- Including the cities of Bordeaux, Wheatland, and Guernsey 205 AM MST Sun Feb 5 2023 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST MONDAY... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Central Laramie Range and Platte County including Glendo, Wheatland, Chugwater, and the Bordeaux Interchange along Interstate 25. * WHEN...5 PM MST today until 11 AM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-051200- /O.CON.KCYS.HW.W.0011.000000T0000Z-230205T1200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 205 AM MST Sun Feb 5 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...Until 5 AM MST this morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116>118-060000- /O.NEW.KCYS.HW.A.0012.230206T0600Z-230206T1800Z/ South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 205 AM MST Sun Feb 5 2023 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph possible. * WHERE...Southern Laramie Range, adjacent Foothills, and central Laramie County including the city of Cheyenne. * WHEN...11 PM MST this evening until 11 AM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CLH
5 follow-up statements
030 WWUS75 KCYS 051354 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 654 AM MST Sun Feb 5 2023 WYZ110-060000- /O.EXB.KCYS.HW.W.0012.230205T1354Z-230206T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 654 AM MST Sun Feb 5 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST MONDAY... * WHAT...Southwest winds 35 to 50 mph with gusts up to 60 mph. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...Until 11 AM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-107-060000- /O.CON.KCYS.HW.W.0012.230206T0000Z-230206T1800Z/ Central Laramie Range and Southwest Platte County- East Platte County- Including the cities of Bordeaux, Wheatland, and Guernsey 654 AM MST Sun Feb 5 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST MONDAY... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Central Laramie Range and Platte County including Glendo, Wheatland, Chugwater, and the Bordeaux Interchange along Interstate 25. * WHEN...5 PM MST today until 11 AM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-060000- /O.CON.KCYS.HW.W.0012.230205T2100Z-230206T0600Z/ Converse County Lower Elevations- Including the cities of Douglas, Glenrock, Bill, and Deer Creek 654 AM MST Sun Feb 5 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 MPH with gusts up to 60 MPH possible. * WHERE...Lower elevations of Converse County including Glenrock, Deer Creek, and Douglas. * WHEN...2 PM MST this afternoon until 11 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116>118-060000- /O.CON.KCYS.HW.A.0012.230206T0600Z-230206T1800Z/ South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 654 AM MST Sun Feb 5 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph possible. * WHERE...Southern Laramie Range, adjacent Foothills, and central Laramie County including the city of Cheyenne. * WHEN...11 PM MST this evening until 11 AM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CLH
015 WWUS75 KCYS 052052 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 152 PM MST Sun Feb 5 2023 WYZ116>118-061200- /O.UPG.KCYS.HW.A.0012.230206T0600Z-230206T1800Z/ /O.EXB.KCYS.HW.W.0012.230206T0600Z-230206T1800Z/ South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 152 PM MST Sun Feb 5 2023 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST MONDAY... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph possible. * WHERE...Southern Laramie Range, adjacent Foothills, and central Laramie County including the city of Cheyenne. * WHEN...11 PM MST this evening until 11 AM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-061200- /O.CON.KCYS.HW.W.0012.000000T0000Z-230206T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 152 PM MST Sun Feb 5 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... * WHAT...Southwest winds 35 to 50 mph with gusts up to 60 mph. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...Until 11 AM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-107-061200- /O.CON.KCYS.HW.W.0012.230206T0000Z-230206T1800Z/ Central Laramie Range and Southwest Platte County- East Platte County- Including the cities of Bordeaux, Wheatland, and Guernsey 152 PM MST Sun Feb 5 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST MONDAY... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Central Laramie Range and Platte County including Glendo, Wheatland, Chugwater, and the Bordeaux Interchange along Interstate 25. * WHEN...5 PM MST today until 11 AM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-060600- /O.CON.KCYS.HW.W.0012.230205T2100Z-230206T0600Z/ Converse County Lower Elevations- Including the cities of Douglas, Glenrock, Bill, and Deer Creek 152 PM MST Sun Feb 5 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 MPH with gusts up to 60 MPH possible. * WHERE...Lower elevations of Converse County including Glenrock, Deer Creek, and Douglas. * WHEN...2 PM MST this afternoon until 11 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
286 WWUS75 KCYS 060558 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1058 PM MST Sun Feb 5 2023 WYZ101-060700- /O.EXP.KCYS.HW.W.0012.000000T0000Z-230206T0600Z/ Converse County Lower Elevations- Including the cities of Douglas, Glenrock, Bill, and Deer Creek 1058 PM MST Sun Feb 5 2023 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... $$ WYZ110-061400- /O.CON.KCYS.HW.W.0012.000000T0000Z-230206T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1058 PM MST Sun Feb 5 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... * WHAT...Southwest winds 35 to 50 mph with gusts up to 60 mph. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...Until 11 AM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-107-061400- /O.CON.KCYS.HW.W.0012.000000T0000Z-230206T1800Z/ Central Laramie Range and Southwest Platte County- East Platte County- Including the cities of Bordeaux, Wheatland, and Guernsey 1058 PM MST Sun Feb 5 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Central Laramie Range and Platte County including Glendo, Wheatland, Chugwater, and the Bordeaux Interchange along Interstate 25. * WHEN...Until 11 AM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116>118-061400- /O.CON.KCYS.HW.W.0012.230206T0600Z-230206T1800Z/ South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 1058 PM MST Sun Feb 5 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph possible. * WHERE...Southern Laramie Range, adjacent Foothills, and central Laramie County including the city of Cheyenne. * WHEN...Until 11 AM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
315 WWUS75 KCYS 060945 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 245 AM MST Mon Feb 6 2023 WYZ110-061800- /O.CON.KCYS.HW.W.0012.000000T0000Z-230206T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 245 AM MST Mon Feb 6 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Southwest winds 35 to 50 mph with gusts up to 60 mph. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...Until 11 AM MST this morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-107-061800- /O.CON.KCYS.HW.W.0012.000000T0000Z-230206T1800Z/ Central Laramie Range and Southwest Platte County- East Platte County- Including the cities of Bordeaux, Wheatland, and Guernsey 245 AM MST Mon Feb 6 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Central Laramie Range and Platte County including Glendo, Wheatland, Chugwater, and the Bordeaux Interchange along Interstate 25. * WHEN...Until 11 AM MST this morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116>118-061800- /O.CON.KCYS.HW.W.0012.000000T0000Z-230206T1800Z/ South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 245 AM MST Mon Feb 6 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph possible. * WHERE...Southern Laramie Range, adjacent Foothills, and central Laramie County including the city of Cheyenne. * WHEN...Until 11 AM MST this morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
829 WWUS75 KCYS 061738 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1038 AM MST Mon Feb 6 2023 WYZ110-061845- /O.EXP.KCYS.HW.W.0012.000000T0000Z-230206T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1038 AM MST Mon Feb 6 2023 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... Winds have eased and are no longer meeting high wind criteria, therefore the High Wind Warning will be allowed to expire. Gusts to 45 MPH are still possible through the afternoon. $$ WYZ106-107-061845- /O.EXP.KCYS.HW.W.0012.000000T0000Z-230206T1800Z/ Central Laramie Range and Southwest Platte County- East Platte County- Including the cities of Bordeaux, Wheatland, and Guernsey 1038 AM MST Mon Feb 6 2023 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... Winds have eased and are no longer meeting high wind criteria, therefore the High Wind Warning will be allowed to expire. Gusts to 45 MPH are still possible through the afternoon. $$ WYZ116>118-061845- /O.EXP.KCYS.HW.W.0012.000000T0000Z-230206T1800Z/ South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 1038 AM MST Mon Feb 6 2023 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... Winds have eased and are no longer meeting high wind criteria, therefore the High Wind Warning will be allowed to expire. Gusts to 45 MPH are still possible through the afternoon. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 4, 10:24 PM MST, 3 hours 41 minutes earlier.
Area forecast discussion, Feb 4, 10:24 PM MST, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1024 PM MST Sat Feb 4 2023 .UPDATE... Issued at 1018 PM MST Sat Feb 4 2023 The majority of the forecast package remains on track as gusty winds continue to be present this evening. The Interstate 25 corridor from Cheyenne to Wheatland has over-performed in comparison to model guidance, with wind gusts remaining elevated through approximately 04Z. This area has since begun its dissipation of wind gusts, with 40-50mph being the primary threat the rest of the overnight hours. Additionally, the Interstate 80 corridor between Rawlins and Laramie has wind gusts near high wind criteria. This reason has resulted in an extension of the high wind headline, primarily for the Elk Mountain and Arlington areas, through 12Z Sunday. Wind gusts should subside by daybreak temporarily for most locations. && .SHORT TERM...(This evening through Monday) Issued at 252 PM MST Sat Feb 4 2023 Current High Wind Warnings are doing well with all affected zones verifying. Strongest gusts so far include Bordeaux with a gust of 65 MPH, Arlington with 69 MPH, and even Cheyenne with a gust of 60 MPH! Made few changes to the wind forecast through tomorrow morning as the current headlines look on track. Gradients, winds aloft, and a good mountain wave signature will support these gusts through the evening hours. There is the possibility that these Warnings may need to be extended for a few hours as Hi-Res guidance shows winds, at least in the wind prone areas not easing till a few hours after the Warnings expire. 750 mb winds are still around 50 kts with great subsidence at expiration time, however, gradients and mixing potential will have weakened a good amount by then, therefore held off on any immediate extension. Sunday looks like a pleasant day with less wind, albeit still breezy. A shallow upper-level ridge will allow 700 mb temperatures to rise to about 0C, leading to widespread highs in the 40s. Some locations along the Interstate-25 corridor may even make a run at the low 50s. Winds may pick up again in the wind prones late Sunday night as an upper-level trough begins to move in from the west. In- house guidance is hinting at the potential for a very brief period of elevated to high winds due to heightened gradients and 50 kt winds aloft. At this time, it looks like a very marginal chance for high winds. Precipitation also begins to move across the area Sunday night and continues through the day Monday thanks to a cold front. Models are in good agreement with this being a storm with little to no impacts. There is enough lift for the plains/lower elevations to see some light snow showers. The high terrain, more specifically the Sierra Madre Range, is likely the only area to receive decent snowfall accumulation out of this storm thanks to orographic lift. Decided to hold off on any headlines as the best accumulation stays confined to the highest peaks with 6 to 10 inches possible. .LONG TERM...(Tuesday through Saturday) Issued at 252 PM MST Sat Feb 4 2023 Medium to Long Range models in good agreement next week, showing a weak upper level trough remaining south of the region on Tuesday with quasi-zonal flow associated with the northern branch of the jet stream. Models show the next Pacific storm system moving onshore along the Washington and Oregon. This system is pretty progressive and will quickly move into Wyoming on Wednesday bringing some snowfall and colder air. Initially, winds will be a concern Late Tuesday night through Wednesday morning for at least the wind prone areas as 700mb winds approach 50 knots and surface gradients strengthen ahead of the trough axis. Outside of the wind prone areas, there is a small window of strong subsidence under northwesterly flow behind the front Wednesday evening, but confidence in High Wind criteria is low at this time. Increased winds for the Wind Prone areas (Arlington, Bordeaux, I-80 Summit) Tuesday night through Wednesday. Went above consensus guidance outside of the Wind Prone areas, but kept them mostly below 30 knots across southeast Wyoming. Upper level system remains kind of weak as it digs southeast across Wyoming and Colorado. Not expecting a lot of precipitation with this feature due to how fast it's moving, but 6+ inches of snow is possible for the higher mountains of southeast Wyoming. With good model consensus and ensemble support, increased POP between 30 to 50 percent for the lower elevations and up to 70 percent for the mountains. Some accumulation is possible for the lower elevations depending on the time of the day. Temperatures will remain near average for this time of the year Tuesday and Wednesday with highs in the 30s to mid 40s. Behind the front, daytime temps will return to the teens and 20s on Thursday with overnight lows in the single digits. For late in the week and heading towards next weekend, all models show a high amplitude upper level ridge axis pushing into the western United States on Friday. The GFS shows this ridge approaching Wyoming before it stalls near the eastern Great Basin Region, while the ECMWF shows the ridge further west allowing shortwave energy embedded under northerly flow aloft to push across eastern Wyoming and western Nebraska, resulting in colder temperatures and some snow shower activity into early Friday. Either way, next weekend looks pleasant with high temperatures returning to the 50s with dry conditions well ahead of another Canadian cold front digging south out of western Canada towards next Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1018 PM MST Sat Feb 4 2023 VFR conditions across all southeast Wyoming and Nebraska panhandle TAF terminals. As winds have decreased at the surface and decoupled from winds aloft, areas of LLWS pose a concern across most of southeast Wyoming and Nebraksa panhandle TAF terminals. Winds tomorrow will be lighter across the Nebraska panhandle, but remain gusty 25 to 35 knots in southeast Wyoming. Snow showers will begin to move into KRWL near 03Z tomorrow, likely dropping cigs and vis to MVFR if not IFR. && .FIRE WEATHER... Issued at 252 PM MST Sat Feb 4 2023 Fire weather concerns remain low. Seasonably mild conditions along with gusty winds may yield a few pockets of slightly elevated fire weather conditions through the weekend, but RH values are expected to remain well outside of critical thresholds and fuels remain un- favorable for large fire growth. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...High Wind Warning until 5 AM MST Sunday for WYZ110. NE...None. && UPDATE...BW SHORT TERM...SF LONG TERM...TJT AVIATION...LK FIRE WEATHER...CLH
Hazardous weather outlook, Feb 4, 2:11 PM MST, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 211 PM MST Sat Feb 4 2023 NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-119- 052115- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Goshen County- Central Carbon County-Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- East Laramie County- 211 PM MST Sat Feb 4 2023 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ106-110-116>118-052115- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills-Central Laramie County- 211 PM MST Sat Feb 4 2023 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Strong winds expected for the southeast Wyoming wind prone areas. Please refer to the High Wind Warnings currently in effect. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Feb 4, 10:33 PM MST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 PM MST SAT FEB 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
02/04/2023 M61 MPH CARBON WY MESONET
MESONET STATION KARL 0.6 NW ARLINGTON
(WYDOT).
0820 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.09W
02/04/2023 M62 MPH CARBON WY MESONET
MESONET STATION WY24 6.9 E ARLINGTON
(WYDOT).
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 1:56 AM MST | Winter Weather Advisory | CYS | Carbon | 45 hr |
| Feb 5, 2:05 AM MST | High Wind Watch | CYS | Albany, Laramie | 12 hr |
Nearby
High Wind Warnings in Wyoming, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.